MAUDE Adverse Event Report: ZIMMER GMBH ANATOMICAL SHOULDER HUMERAL STEM UNCEMENTED 10.5-100; ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD

ZIMMER GMBH ANATOMICAL SHOULDER HUMERAL STEM UNCEMENTED 10.5-100; ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received per for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During surgery the implant did not fit properly as it was too large even though the trial stem fit perfectly.Due to this the surgery was delayed by 35 minutes in order to get another stem with cement.
 
Additional Manufacturer Narrative
Additional information which was received on may 01, 2020.D11- medical product: anatomical shoulder reverse, humeral insert, pe, 36-0; item# 0104223360; lot# 3011036.Cannulated drill with stop 6 mm; item# 47430706100; lot# 64391471.Anatomical shoulder reverse, screw system, 4.5-30; item# 0104223030; lot# 2992083.Base plate 15 mm post length uncemented; item# 00434901500; lot# 64448806.Anatomical shoulder reverse, screw system, 4.5-33; item# 0104223033; lot# 2992086.Anatomical shoulder reverse, humeral cup, retro, +6 mm medial offset; item# 0104223106; lot# 3009752.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received x-rays and surgical reports which will be reviewed as part of ongoing investigation should additional information become available and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
 
Event or Problem Description
Investigation completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that during surgery on (b)(6) 2020 the trial stem had a perfect fit, but the final as implant was too large and had to be replaced leading to a surgical delay of around 35 minutes.Review of received data: x-rays: an x-ray review has been performed.All x-rays show the finally implanted reverse system.Therefore, the x-rays do not show the reported event.Surgical report: the surgical report of the implantation has been reviewed, however the reported event is not mentioned.Product evaluation: visual examination: in total seven nicks and indents can be seen on the blasted area and a few scratches and nicks on the flanks.Otherwise, the part is visually inconspicuous.Measurements: the length is within the defined specification.Characteristic "dimension 11.41 +0.1/-0.1".Specification: max.11.51 mm; min.11.31 mm.Measured value: 11.47 mm.The dimension is within the defined specification.Characteristic "dimension 13.63 +0.1/-0.1".Specification: max.13.73 mm; min.13.53 mm.Measured value: 13.64 mm.The dimension is within the defined specification.Characteristic "diameter 13.93 +0.1/-0.1".Specification: max.14.03 mm; min.13.83 mm.Measured value: 13.83 mm.The diameter is within the defined specification.Characteristic "diameter 12.02 +0.2/-0.2".Specification: max.12.22 mm; min.11.82 mm.Measured value: 11.96 mm.The diameter is within the defined specification.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified that 4 parts of lot 2978912 were scrapped, otherwise no deviations or anomalies during manufacturing were identified.Ncr(s): 3 parts of lot 2978912 were scrapped due to surface defects (ncr# (b)(4)) and 1 part of lot 2978912 was scrapped due to angle dimension out of specification (ncr# (b)(4)).All 17 parts of lot 2978912 were inspected, therefore there is no potential correlation to the reported event.Conclusion: it was reported that during surgery on (b)(6) 2020 the trial stem had a perfect fit, but the final as implant was too large and had to be replaced leading to a surgical delay of around 35 minutes.The product investigation showed that the product has correct dimensions.Therefore, based on the measurements the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation no product issue could be identified.Therefore, it can only be assumed that the final rasp was not completely inserted into the humerus, leading to an inappropriate preparation of the implant bed.Further, as the trial stem has neither been reported nor returned, the trial stem could not be examined and any possible contributing factors to the reported event deriving from the trial stem could not be identified.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the reported event.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
ANATOMICAL SHOULDER HUMERAL STEM UNCEMENTED 10.5-100
Common Device Name
ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9737936
Report Number0009613350-2020-00077
Device Sequence Number1815241
Product Code KWS
UDI-Device Identifier00889024484917
UDI-Public00889024484917
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberN/A
Device Catalogue Number01.04201.103
Device Lot Number2978912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer05/01/2020
07/08/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date05/28/2020
08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight62